Jun 23, 2009
I am HIV positive, was diagnised 6 years ago while i was pregnant. I took medication during my pregnacy to protect my son, who has remained negative on all tests. However, i developed skin rashes (itchy) during use of nevirapine which i did not associate with HIV medication. I stopped taking meds after birth because my immune system was in the right levels. However last year, my immune system droppedsignificantly, and my doctor put me on nevirapine and truvada. I reacted with itch rash all over my body on the second day of taking the dose, which i stopped taking on doctors advise. The rash was unbearable and has since made me petrified of starting any HIV course. I want to start taking meds beacuse my CD count is said to be low about 250 . Could the rash be related to these drugs? I am realy scared of trying again
Response from Dr. McGowan
Rashes to nevirapine (Viramune)are not uncommon and can occur in about 1 in 5 starting the medicine. The rash may be more likely in women and people with higher CD4 counts. It sounds as though you started to have the allergic reaction when you took the nevirapine during pregnancy and then when you restarted it later the rash really came on strong. It is not uncommon for an allergic reaction to be worse on the second exposure to a medicine. These kinds of reactions should not discourage you from trying other medications. There are many options for you to use medications that are not related to nevirapine and you should do fine. You have to find the right meds for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Licking Penis Safe?
- Probability Of Getting HIV From French Kissing
- Probability Of Getting HIV From Vaginal Sex
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.